Alert archive / Colorado / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 42, NWS Denver/Boulder, CO

May 25, 2014Douglas County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at May 25, 2014, 12:57 PM MDT for Douglas County, Colorado. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2014, 12:57 PM MDT (18:57 UTC)
Expired
May 25, 2014, 1:30 PM MDT
In force
33 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

County Douglas County, CO

The radar

The Denver radar (KFTG), 73 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 7.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1261 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

675 
WUUS55 KBOU 251857
SVRBOU
COC035-251930-
/O.NEW.KBOU.SV.W.0042.140525T1857Z-140525T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
1257 PM MDT SUN MAY 25 2014

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN DOUGLAS COUNTY IN NORTHEAST COLORADO...

* UNTIL 130 PM MDT

* AT 1256 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LARKSPUR...
  OR 22 MILES NORTH OF COLORADO SPRINGS...MOVING NORTH AT 10 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  LARKSPUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS SEVERE THUNDERSTORM WAS ALSO PRODUCING HEAVY RAINFALL. HAIL MAY 
COVER THE GROUND SEVERAL INCHES DEEP IN SOME AREAS.  

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3922 10485 3913 10488 3913 10496 3923 10497
TIME...MOT...LOC 1856Z 200DEG 9KT 3916 10491 

HAIL...1.25IN
WIND...<50MPH

$$

BAKER
1 follow-up statement
447 
WWUS55 KBOU 251923
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
123 PM MDT SUN MAY 25 2014

COC035-251930-
/O.CON.KBOU.SV.W.0042.000000T0000Z-140525T1930Z/
DOUGLAS CO-
123 PM MDT SUN MAY 25 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM MDT
FOR SOUTHEASTERN DOUGLAS COUNTY...

AT 120 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LARKSPUR...OR
26 MILES NORTH OF COLORADO SPRINGS...MOVING NORTH AT 10 MPH.

HAZARD...QUARTER SIZE HAIL. SMALLER HAIL WAS ALSO COVERING THE 
GROUND SEVERAL INCHES DEEP. 

SOURCE...RADAR AND TRAINER WEATHER SPOTTER INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
LARKSPUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THE DEEP HAIL AND WATER COVERED ROADWAYS WILL CAUSE A HAZARD TO 
MOTORISTS. 

&&

LAT...LON 3922 10485 3913 10488 3913 10496 3923 10497
TIME...MOT...LOC 1920Z 200DEG 9KT 3922 10488 

HAIL...1.00IN
WIND...<50MPH

$$

BAKER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 10:42 AM MDT, 2 hours 15 minutes earlier.

Area forecast discussion, May 25, 10:42 AM MDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1042 AM MDT SUN MAY 25 2014

.UPDATE...
ISSUED AT 957 AM MDT SUN MAY 25 2014

ALREADY A FEW SHOWERS FORMING OVER THE SOUTHERN FOOTHILLS THIS
MORNING. WILL BE A CHALLENGING FORECAST TODAY. PRECIPITABLE WATER
VALUES ARE RUNNING CLOSE TO THE PAST FEW DAYS AT THIS TIME. WATER
VAPOR SATELLITE IMAGERY SHOWING WAVE MOVING NORTH ACROSS EASTERN
COLORADO AT THIS TIME. THERE IS SOMEWHAT DRIER AIR BEHIND IT WITH
THE PUEBLO PRECIPITABLE WATER VALUE FALL TWO TENTHS OF AN INCH
OVER THE PAST 24 HOURS. THIS DRIER AIR MAY HELP CLEAR SKIES AND
ALLOW FOR GOOD HEATING. A WEAK PUSH FROM THE NORTH HAS SET UP
A BOUNDARY ACROSS NORTHEAST COLORADO. CONVERGENCE ALONG IT MAY
HELP STORMS FORM.

SINCE CONVECTION IS ALREADY STARTING TO FORM...DON'T THINK THE
SLIGHTLY DRIER WILL HAVE MUCH AFFECT ON THINGS. EXPECT MOST OF THE
ACTIVITY TO BE WEST OF INTERSTATE 25...DUE TO THE EASTERLY UPSLOPE
FLOW. THE LATEST RAP IS ALSO SHOWING MOST OF THE ACTIVITY WEST OF
I-25. CURRENT FORECAST SEEMS ON TRACK THOUGH MAY TWEAK POPS UP
ALONG THE FRONT RANGE IF CONVECTION LOOKS TO BECOME MORE
WIDESPREAD. STILL A SLIGHT THREAT FOR FLASH FLOODING IF STORMS
PERSIST OVER THE SAME AREA.

&&

.SHORT TERM...(TODAY THROUGH TONIGHT )
ISSUED AT 335 AM MDT SUN MAY 25 2014

A WELL DEFINED UPPER LEVEL LOW WAS OVER SWRN CO EARLY THIS MORNING
AND WILL REMAIN NEARLY STATIONARY THUR THIS AFTN.  BY TONIGHT IT
WILL BEGIN TO MOVE SLOWLY EASTWARD.  AT THE SFC LOW PRES WILL BE
OVER ERN CO AS A WK BNDRY MOVES SOUTH FM SERN WY INTO NERN CO BY
AFTN.

OVERALL THERE ARE THREE POSSIBLE SCENARIOS FOR THIS AFTN INTO THE
EARLY EVENING HOURS.

1. THERE WILL BE A REPEAT OF YESTERDAY AS CONSIDERABLE MID AND HIGH
LVL CLOUD COVER NOW OVER NERN NM AND SERN CO MOVES NNW ACROSS THE
AREA IN SELY MID LVL FLOW.  AS A RESULT THIS WOULD LIMIT HEATING
THIS AFTN AND KEEP THE THREAT FOR STRONGER TSTMS OVER NERN CO AND
POSSIBLY THE FOOTHILLS TO A MINIMUM WHICH WOULD REDUCE THREAT FOR
HEAVY RAINFALL ALTHOUGH AS WE SAY YESTERDAY A FEW STORMS STILL WERE
ABLE TO PRODUCE ONE INCH OF RAIN IN 45 MINUTES OR LESS.

2. THE MID AND HIGH CLOUDS OVER NERN NM AND SERN CO BREAK APART AND
ALLOWING FOR BETTER HEATING THIS AFTN WITH HIGHS RISING INTO THE
LOWER TO MID 70S ALLOWING FOR BETTER INSTABILITY AND THE THREAT OF
STRONGER STORMS WITH HEAVIER RAINFALL.  IF THIS SCENARIO DVLPS IT
APPEARS THE MAIN AREA OF CONCERN WOULD BE IN THE NRN FOOTHILLS AND
AT LOWER ELEVATIONS FM NORTH OF DENVER TO THE WYOMING BORDER WHERE
WEAK BNDRY MOVING SOUTH FM SERN WY ENHANCES LOW LVL MOISTURE
CONVERGENCE.  IN ADDITION WITH ESE MID LVL FLOW IN THE 700-500 MB
LYR THIS COULD ALLOW FOR TRAINING OF CELLS ALONG THE BNDRY.  OVERALL
THIS WOULD BE THE WORSE CASE SCENARIO FOR HEAVY RAINFALL THIS AFTN
INTO THE EARLY EVENING HOURS.

3. THE MIDDLE OF THE ROAD SCENARIO BETWEEN #1 AND #2 WHERE WE SEE A
FEW STRONGER STORMS ALONG THE FRONT RANGE AND FOOTHILLS WHICH
PRODUCE HEAVY RAINFALL IN ISOLATED LOCATIONS BUT NOT A WIDESPREAD
EVENT.

AT THIS POINT ITS REALLY HARD TO SAY WHICH SCENARIO IS FAVORED AS IT
ALL DEPENDS ON HOW MUCH ENOUGH HEATING OCCURS TO ALLOW FOR STRONGER
TSTM DEVELOPMENT.  MEANWHILE AS WE SAW YESTERDAY THERE ALSO COULD BE
SOME ISOLD SVR STORMS WITH MARGINAL LARGE HAIL.

IN THE MTNS WILL SEE SHOWERS AND A FEW TSTMS AS WELL BY MIDDAY WITH
THE SNOW LEVELS ABV 10000 FEET WHERE A FEW INCHES MAY OCCUR.  FOR
TONIGHT MOST PCPN SHOULD GRADUALLY END BEFORE MIDNIGHT.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 335 AM MDT SUN MAY 25 2014

MODELS HAVE AND UPPER CLOSED LOW MOVING SLOWLY EASTWARD MONDAY.
BY 12Z TUESDAY MORNING...THE UPPER LOW IS OVER WESTERN OKLAHOMA
WITH UPPER RIDGING MOVING INTO WESTERN COLORADO. THIS UPPER RIDGE
IS OVER THE CWA LATE TUESDAY AFTERNOON THROUGH TUESDAY NIGHT.
THERE IS WEAK DOWNWARD SYNOPTIC SCALE ENERGY PROGGED FOR THE
FORECAST AREA MONDAY INTO TUESDAY EVENING. THE BOUNDARY LAYER FLOW
LOOKS TO BE NORMAL DIURNAL TRENDS MONDAY INTO MONDAY EVENING...
THEN DOWNSLOPING MONDAY OVER NIGHT INTO TUESDAY MORNING. THE REST
OF TUESDAY LOOKS TO BE UPSLOPING WITH NORMAL TRENDS AGAIN TUESDAY
NIGHT. THERE IS STILL PRETTY GOOD MOISTURE PROGGED ON MONDAY...
DRYING OUT A TAD MONDAY NIGHT. TUESDAY IS DRIER AND TUESDAY NIGHT
DRIES A BIT MORE. THE BOUNDARY LAYER DEW POINTS ARE MOSTLY IN THE
40S F FOR THE PLAINS AND FOOTHILLS MONDAY THROUGH TUESDAY NIGHT.
THE PRECIPITABLE WATER VALUES ARE IN THE 0.50 TO 0.90 INCH RANGE
MONDAY THROUGH TUESDAY AFTERNOON...THEN THEY DECREASE A BIT. CAPE
IS PRETTY LIMITED BOTH LATE DAY MONDAY AND LATER DAY TUESDAY...
THEN NO AREAS OF THE CWA ON ANY OF THE MODELS SHOWING VALUES ABOVE
1000 J/KG. THE QPF FIELDS HAVE LIMITED AMOUNTS OF MEASURABLE
PRECIPITATION ON MONDAY...THE MORNING INCLUDED. THERE IS NOTHING
AFTER MONDAY EVENING THROUGH TUESDAY MORNING...WITH A TAD PROGGED
FOR THE SOUTHERN CWA ONLY TUESDAY AFTERNOON AND EVENING. FOR
POPS...WILL GO WITH "CHANCE"S MONDAY AND MONDAY EVENING...THEN
BARELY NOTHING ON TUESDAY AND TUESDAY EVENING. FOR TEMPERATURES
...MONDAY'S HIGHS ARE 1-3 C WARMER THAN TODAY'S. TUESDAY'S HIGHS
WARM UP ANOTHER 2-4 C FROM MONDAY'S. FOR THE LATER DAYS...
WEDNESDAY THROUGH SATURDAY...UPPER RIDGING DOMINATES THE CWA ON
WEDNESDAY AND THURSDAY. IT SLIDES EASTWARD FRIDAY AND SATURDAY...
WITH WEAK SOUTHERLY TO SOUTHWESTERLY FLOW ALOFT. MOISTURE IS NOT
GREAT...BUT INCREASES FRIDAY AND SATURDAY. TEMPERATURES SHOULD BE
ABOVE SEASONAL NORMALS ALL FOUR DAYS.

&&

.AVIATION...(FOR THE TAFS THROUGH 18Z MONDAY MORNING)
ISSUED AT 957 AM MDT SUN MAY 25 2014

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO FORM AGAIN AFTER 18Z.
MOST OF THE ACTIVITY IS EXPECTED TO BE CLOSER TO THE FOOTHILLS.
IF A STRONGER STORM DOES MOVE ACROSS COULD SEE SOME SMALL HAIL AND
HEAVY RAIN WITH BRIEF IFR CONDITIONS FOR 30 TO 45 MINUTES. LOOKS
LIKE MOST OF THE ACTIVITY WILL GRADUALLY END EARLY THIS EVENING.

WINDS ARE LIGHT THIS MORNING OUT OF THE NORTH...BUT SHOULD BECOME
EASTERLY AROUND 18Z. OUTFLOW BOUNDARIES FROM CONVECTION NEAR THE
FOOTHILLS MAY MOVE ACROSS BY THIS AFTERNOON WITH A WIND SHIFT TO
THE WEST OR NORTHWEST. BY MID EVENING...WINDS MAY SHIFT TO MORE
WESTERLY AND THEN BACK TO DRAINAGE AFTER 06Z.

&&

.HYDROLOGY...
ISSUED AT 957 AM MDT SUN MAY 25 2014

MANY RIVERS AND STREAMS IN JACKSON AND GRAND COUNTIES ARE RUNNING
HIGH DUE TO RECENT RAINFALL AND SNOW MELT. ISSUED A FLOOD
ADVISORY FOR JACKSON AND GRAND COUNTIES TO ALERT PEOPLE OF THE
HIGH WATER.

MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND WILL ADD TO
THE ALREADY SWOLLEN RIVERS OVER NORTHERN CENTRAL COLORADO. THERE
WILL BE AN ISOLATED THREAT FOR FLASH FLOODING IF CELLS TRAIN AND
STAY OVER THE SAME LOCATION FOR AN HOUR OR 2.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...MEIER
SHORT TERM...RPK
LONG TERM...RJK
AVIATION...MEIER
HYDROLOGY...MEIER
Hazardous weather outlook, May 25, 10:53 AM MDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1053 AM MDT SUN MAY 25 2014

COZ030>051-261700-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1053 AM MDT SUN MAY 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

ANOTHER ROUND OF AFTERNOON SHOWERS AND THUNDERSTORMS IS EXPECTED
WHICH WILL LINGER INTO THE EARLY EVENING HOURS. A FEW STORMS
IN THE FOOTHILLS AND ALONG THE FRONT RANGE URBAN CORRIDOR FROM
DENVER NORTH TO THE WYOMING BORDER COULD PRODUCE 1 TO 2 INCHES OF
RAIN IN LESS THAN AN HOUR. THIS COULD LEAD TO SOME LOCALIZED FLASH
FLOODING IF THEY OCCUR IN THE BURN SCARS OR OVER AREAS THAT HAVE ALREADY
RECEIVED PREVIOUS HEAVY RAIN THE PAST FEW DAYS.

OTHERWISE...A MAJORITY OF THE STORMS THIS AFTERNOON AND EVENING
WILL PRODUCE RAINFALL AMOUNTS LESS THAN AN INCH.  MEANWHILE...AN
ISOLATED STORM OR TWO COULD BECOME SEVERE WITH HAIL UP TO ONE INCH
IN DIAMETER.

SOME SNOW MAY OCCUR IN THE MOUNTAINS ABOVE 10000 FEET WITH A FEW
INCHES OF ACCUMULATION POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ON MONDAY...WRAP-AROUND MOISTURE FROM THE DEPARTING STORM SYSTEM
WILL BRING ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS TO THE
FRONT RANGE FOOTHILLS AND I-25 CORRIDOR. DRIER CONDITIONS CAN BE
EXPECTED FROM TUESDAY THROUGH FRIDAY AS UPPER LEVEL HIGH PRESSURE
AND A DRIER AIRMASS MOVE OVER COLORADO. MOISTURE WILL INCREASE
AGAIN LATER FRIDAY AND SATURDAY WITH INCREASING CHANCES OF SHOWERS
AND THUNDERSTORMS AT THAT TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT BUT
RAINFALL REPORTS WILL BE APPRECIATED.

In the hours before

Special weather statement, May 25, 12:38 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1238 PM MDT SUN MAY 25 2014

COZ036-039-251915-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY
CO-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE  6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO-
1238 PM MDT SUN MAY 25 2014

...SPECIAL WEATHER STATEMENT...

AT 1237 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER GOLDEN...OR 13 MILES WEST OF DENVER...MOVING WEST AT 5 MPH.

HALF INCH HAIL...WINDS IN EXCESS OF 30 MPH AND HEAVY RAINFALL WILL
BE POSSIBLE WITH THIS SLOW MOVING STORM.

LOCATIONS IMPACTED INCLUDE...
NORTHERN LAKEWOOD...GOLDEN AND WHITE RANCH OPEN SPACE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3971 10533 3984 10533 3974 10510
TIME...MOT...LOC 1837Z 082DEG 6KT 3976 10521

BAKER
Special weather statement, May 25, 12:50 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1250 PM MDT SUN MAY 25 2014

COZ036-041-251930-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE  6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO-
1250 PM MDT SUN MAY 25 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL DOUGLAS COUNTY
UNTIL 130 PM MDT...

AT 1248 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR PALMER LAKE...OR 22 MILES NORTH OF COLORADO SPRINGS...MOVING
NORTH AT 10 MPH.

DIME SIZE HAIL...WIND GUSTS IN EXCESS OF 30 MPH AND HEAVY RAIN ARE
LIKELY WITH THIS STORM. THE HEAVY RAINFALL MAY CAUSE DRAINAGE
DITCHES ALONG ROADWAYS AND OTHER LOW LYING AREAS TO FILL WITH WATER.
THE SMALL HAIL MAY ALSO COVER THE GROUND SEVERAL INCHES DEEP.

LOCATIONS IMPACTED INCLUDE...
LARKSPUR AND PERRY PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3924 10504 3928 10494 3924 10485 3913 10484
      3913 10502
TIME...MOT...LOC 1848Z 180DEG 9KT 3915 10493

BAKER

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 6:18 PM MDTAreal Flood AdvisoryBOUArapahoe, Douglas, Jefferson3 hr
May 24, 6:25 PM MDTAreal Flood AdvisoryBOUJefferson3 hr
May 24, 6:38 PM MDTTornado WarningBOUJefferson37 min
May 24, 6:57 PM MDTAreal Flood AdvisoryBOUBoulder3 hr
May 24, 6:57 PM MDTTornado WarningBOUJefferson33 min
May 24, 7:39 PM MDTAreal Flood AdvisoryBOUJefferson3 hr
May 24, 8:29 PM MDTAreal Flood AdvisoryBOUBoulder2 hr
May 25, 5:23 AM MDTAreal Flood WarningBOUJackson48 hr
May 25, 9:48 AM MDTAreal Flood AdvisoryBOUGrand, Jackson6 days
May 25, 10:14 AM MDTRiver Flood WarningBOUWeld4 days
May 25, 10:24 AM MDTRiver Flood AdvisoryBOULarimer30 hr
May 25, 12:18 PM MDTAreal Flood AdvisoryBOULarimer87 min
May 25, 12:38 PM MDTSpecial Weather StatementBOUJefferson37 min
May 25, 12:50 PM MDTSpecial Weather StatementBOUDouglas40 min
May 25, 1:34 PM MDTSevere Thunderstorm WarningBOUDouglas26 min
May 25, 2:03 PM MDTAreal Flood AdvisoryBOULarimer117 min
May 25, 2:19 PM MDTFlash Flood WarningBOULarimer2 hr
May 25, 2:25 PM MDTSpecial Weather StatementBOUDouglas35 min
May 25, 3:07 PM MDTSevere Thunderstorm WarningBOUJefferson38 min
May 25, 3:13 PM MDTSpecial Weather StatementBOUDenver32 min
May 25, 3:21 PM MDTSpecial Weather StatementBOUGilpin24 min
May 25, 4:40 PM MDTSpecial Weather StatementBOUBoulder35 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.